Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Done treatment for intestinal tuberculosis, have intermittent tummy pain, frequent urination. Medicines?

i am a patient who is having intestinal tuberculosis and now almost i have finished my 6 months medicine course. my Doctor ( Gastroenterologist ) wants me to wait for another 3 months to do colons copy test to see the wether its fully recovered. but on and off i have tummy pain and feeling that i have to go to the toilet, these are the symptions which i had earlier also. Pls advise me. is there any medicine that i can take for the tummy pain.
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

I have gone through your problem.

You had intestinal tuberculosis for which you took treatment for 6 months and now you are having on and off tummy pain.

You need to know something about intestinal tuberculosis. This usually occurs at the ileo-caecal junction (site where the small and large intestines join). Usually present with abdominal pain, fever, loss of weight and abdominal dissension. Some may present with fluid collection in the abdomen (ascites). Treatment for this is ATT (Anti Tuberculous Treatment).

But sometimes due to intestinal tuberculosis there might be narrowing of the lumen of the intestine leading to intestinal obstruction. Usually this occurs gradually and presents with on and off tummy pain. This can also occur even after taking full course of medicine for 6 months or 9 months. This may need surgery (intestinal resection and anastamosis). To see if there is any narrowing of the lumen of the intestine, you may get a barium meal follow through (BMFT) test done. Also you can get a ultrasound scan of the abdomen and pelvis which can show lymphnode enlargement and fluid collections.

My advice is to consult a Surgeon so that he can work you up properly and plan for further management.
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor